doi: 10.3934/dcdsb.2021141
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Existence of multiple solutions for a fourth-order problem with variable exponent

1. 

Department of Science and High Technology, University of Insubria, Via Valleggio, 11 - 22100 Como, Italy

2. 

Department of Science and High Technology, and Riemann International School of Mathematics, University of Insubria, Via G.B. Vico, 46 - 21100 Varese, Italy

* Corresponding author

Received  December 2020 Revised  March 2021 Early access May 2021

We provide a new multiplicity result for a weighted $ p(x) $-biharmonic problem on a bounded domain $ \Omega $ of $ \mathbb R^n $ with Navier conditions on $ \partial\Omega $. Our approach, of variational nature, requires a suitable oscillating behavior of the nonlinearity and the associated weight to be compactly supported in $ \Omega $.

Citation: Marco Donatelli, Luca Vilasi. Existence of multiple solutions for a fourth-order problem with variable exponent. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021141
References:
[1]

S. Baraket and V. Rǎdulescu, Combined effects of concave-convex nonlinearities in a fourth-order problem with variable exponent, Adv. Nonlinear Stud., 16 (2016), 409-419.  doi: 10.1515/ans-2015-5032.  Google Scholar

[2]

M. M. BoureanuV. Rǎdulescu and D. Repovš, On a $p(x)$-biharmonic problem with no-flux boundary condition, Comput. Math. Appl., 72 (2016), 2505-2515.  doi: 10.1016/j.camwa.2016.09.017.  Google Scholar

[3]

F. Cammaroto and L. Vilasi, Multiplicity results for a Neumann boundary value problem involving the $p(x)$-Laplacian, Taiwan. J. Math., 16 (2012), 621-634.  doi: 10.11650/twjm/1500406606.  Google Scholar

[4]

F. Cammaroto and L. Vilasi, Sequences of weak solutions for a Navier problem driven by the $p(x)$-biharmonic operator, Minimax Theory Appl., 4 (2019), 71-85.  doi: 10.1016/j.jmaa.2013.01.013.  Google Scholar

[5]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image processing, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.  Google Scholar

[6]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lect. Notes Math., vol. 2017, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[7]

A. R. El Amrouss and A. Ourraoui, Existence of solutions for a boundary problem involving $p(x)$-biharmonic operator, Bol. Soc. Parana. Mat., 31 (2013), 179-192.  doi: 10.5269/bspm.v31i1.15148.  Google Scholar

[8]

X. L. Fan and D. Zhao, On the spaces $L^{p(x)}$ and $W^{m, p(x)}$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.  Google Scholar

[9]

F. Faraci and A. Kristály, Three non-zero solutions for a nonlinear eigenvalue problem, J. Math. Anal. Appl., 394 (2012), 225-230.  doi: 10.1016/j.jmaa.2012.04.045.  Google Scholar

[10]

C. Farkas and I. I. Mezei, Group-invariant multiple solutions for quasilinear elliptic problems on strip-like domains, Nonlinear Anal., 79 (2013), 238-246.  doi: 10.1016/j.na.2012.11.012.  Google Scholar

[11]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766.   Google Scholar

[12]

K. Kefi and V. Rǎdulescu, On a $p(x)$-biharmonic problem with singular weights, Z. Angew. Math. Phys., 68 (2017), Paper No. 80, 13 pp. doi: 10.1007/s00033-017-0827-3.  Google Scholar

[13]

L. Kong, Eigenvalues for a fourth order elliptic problem, Proc. Amer. Math. Soc., 143 (2015), 249-258.  doi: 10.1090/S0002-9939-2014-12213-1.  Google Scholar

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Math. J., 41 (1991), 592-618.   Google Scholar

[15] V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis, Boca Raton (FL), 2015.  doi: 10.1201/b18601.  Google Scholar
[16]

B. Ricceri, A class of nonlinear eigenvalue problems with four solutions, J. Nonlinear Convex Anal., 11 (2010), 503-511.   Google Scholar

[17]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401-410.  doi: 10.1016/S0377-0427(99)00269-1.  Google Scholar

[18]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer, Berlin, 2000. Google Scholar

[19]

L. Vilasi, A non-homogeneous elliptic problem in low dimensions with three symmetric solutions, J. Math. Anal. Appl., (2020), 124074. doi: 10.1016/j.jmaa.2020.124074.  Google Scholar

[20]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk SSSR Ser. Mat., 50 (1986), 675-710.   Google Scholar

show all references

References:
[1]

S. Baraket and V. Rǎdulescu, Combined effects of concave-convex nonlinearities in a fourth-order problem with variable exponent, Adv. Nonlinear Stud., 16 (2016), 409-419.  doi: 10.1515/ans-2015-5032.  Google Scholar

[2]

M. M. BoureanuV. Rǎdulescu and D. Repovš, On a $p(x)$-biharmonic problem with no-flux boundary condition, Comput. Math. Appl., 72 (2016), 2505-2515.  doi: 10.1016/j.camwa.2016.09.017.  Google Scholar

[3]

F. Cammaroto and L. Vilasi, Multiplicity results for a Neumann boundary value problem involving the $p(x)$-Laplacian, Taiwan. J. Math., 16 (2012), 621-634.  doi: 10.11650/twjm/1500406606.  Google Scholar

[4]

F. Cammaroto and L. Vilasi, Sequences of weak solutions for a Navier problem driven by the $p(x)$-biharmonic operator, Minimax Theory Appl., 4 (2019), 71-85.  doi: 10.1016/j.jmaa.2013.01.013.  Google Scholar

[5]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image processing, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.  Google Scholar

[6]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lect. Notes Math., vol. 2017, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[7]

A. R. El Amrouss and A. Ourraoui, Existence of solutions for a boundary problem involving $p(x)$-biharmonic operator, Bol. Soc. Parana. Mat., 31 (2013), 179-192.  doi: 10.5269/bspm.v31i1.15148.  Google Scholar

[8]

X. L. Fan and D. Zhao, On the spaces $L^{p(x)}$ and $W^{m, p(x)}$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.  Google Scholar

[9]

F. Faraci and A. Kristály, Three non-zero solutions for a nonlinear eigenvalue problem, J. Math. Anal. Appl., 394 (2012), 225-230.  doi: 10.1016/j.jmaa.2012.04.045.  Google Scholar

[10]

C. Farkas and I. I. Mezei, Group-invariant multiple solutions for quasilinear elliptic problems on strip-like domains, Nonlinear Anal., 79 (2013), 238-246.  doi: 10.1016/j.na.2012.11.012.  Google Scholar

[11]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766.   Google Scholar

[12]

K. Kefi and V. Rǎdulescu, On a $p(x)$-biharmonic problem with singular weights, Z. Angew. Math. Phys., 68 (2017), Paper No. 80, 13 pp. doi: 10.1007/s00033-017-0827-3.  Google Scholar

[13]

L. Kong, Eigenvalues for a fourth order elliptic problem, Proc. Amer. Math. Soc., 143 (2015), 249-258.  doi: 10.1090/S0002-9939-2014-12213-1.  Google Scholar

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Math. J., 41 (1991), 592-618.   Google Scholar

[15] V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis, Boca Raton (FL), 2015.  doi: 10.1201/b18601.  Google Scholar
[16]

B. Ricceri, A class of nonlinear eigenvalue problems with four solutions, J. Nonlinear Convex Anal., 11 (2010), 503-511.   Google Scholar

[17]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401-410.  doi: 10.1016/S0377-0427(99)00269-1.  Google Scholar

[18]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer, Berlin, 2000. Google Scholar

[19]

L. Vilasi, A non-homogeneous elliptic problem in low dimensions with three symmetric solutions, J. Math. Anal. Appl., (2020), 124074. doi: 10.1016/j.jmaa.2020.124074.  Google Scholar

[20]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk SSSR Ser. Mat., 50 (1986), 675-710.   Google Scholar

[1]

Pasquale Candito, Giovanni Molica Bisci. Multiple solutions for a Navier boundary value problem involving the $p$--biharmonic operator. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 741-751. doi: 10.3934/dcdss.2012.5.741

[2]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[3]

G. M. de Araújo, S. B. de Menezes. On a variational inequality for the Navier-Stokes operator with variable viscosity. Communications on Pure & Applied Analysis, 2006, 5 (3) : 583-596. doi: 10.3934/cpaa.2006.5.583

[4]

Siamak RabieniaHaratbar. Inverse scattering and stability for the biharmonic operator. Inverse Problems & Imaging, 2021, 15 (2) : 271-283. doi: 10.3934/ipi.2020064

[5]

Chérif Amrouche, Nour El Houda Seloula. $L^p$-theory for the Navier-Stokes equations with pressure boundary conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1113-1137. doi: 10.3934/dcdss.2013.6.1113

[6]

Jiří Benedikt. Continuous dependence of eigenvalues of $p$-biharmonic problems on $p$. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1469-1486. doi: 10.3934/cpaa.2013.12.1469

[7]

Teemu Tyni, Valery Serov. Scattering problems for perturbations of the multidimensional biharmonic operator. Inverse Problems & Imaging, 2018, 12 (1) : 205-227. doi: 10.3934/ipi.2018008

[8]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[9]

Ziqing Yuana, Jianshe Yu. Existence and multiplicity of nontrivial solutions of biharmonic equations via differential inclusion. Communications on Pure & Applied Analysis, 2020, 19 (1) : 391-405. doi: 10.3934/cpaa.2020020

[10]

Xiyou Cheng, Zhaosheng Feng, Lei Wei. Existence and multiplicity of nontrivial solutions for a semilinear biharmonic equation with weight functions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (9) : 3067-3083. doi: 10.3934/dcdss.2021078

[11]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete & Continuous Dynamical Systems, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[12]

Filippo Gazzola. On the moments of solutions to linear parabolic equations involving the biharmonic operator. Discrete & Continuous Dynamical Systems, 2013, 33 (8) : 3583-3597. doi: 10.3934/dcds.2013.33.3583

[13]

Teemu Tyni, Valery Serov. Inverse scattering problem for quasi-linear perturbation of the biharmonic operator on the line. Inverse Problems & Imaging, 2019, 13 (1) : 159-175. doi: 10.3934/ipi.2019009

[14]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems & Imaging, 2021, 15 (5) : 1015-1033. doi: 10.3934/ipi.2021026

[15]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[16]

Pavel Jirásek. On Compactness Conditions for the $p$-Laplacian. Communications on Pure & Applied Analysis, 2016, 15 (3) : 715-726. doi: 10.3934/cpaa.2016.15.715

[17]

Yijing Sun. Estimates for extremal values of $-\Delta u= h(x) u^{q}+\lambda W(x) u^{p}$. Communications on Pure & Applied Analysis, 2010, 9 (3) : 751-760. doi: 10.3934/cpaa.2010.9.751

[18]

Ángel Arroyo, Joonas Heino, Mikko Parviainen. Tug-of-war games with varying probabilities and the normalized p(x)-laplacian. Communications on Pure & Applied Analysis, 2017, 16 (3) : 915-944. doi: 10.3934/cpaa.2017044

[19]

Jie Xiao. On the variational $p$-capacity problem in the plane. Communications on Pure & Applied Analysis, 2015, 14 (3) : 959-968. doi: 10.3934/cpaa.2015.14.959

[20]

Chérif Amrouche, Yves Raudin. Singular boundary conditions and regularity for the biharmonic problem in the half-space. Communications on Pure & Applied Analysis, 2007, 6 (4) : 957-982. doi: 10.3934/cpaa.2007.6.957

2020 Impact Factor: 1.327

Article outline

[Back to Top]